MAUDE Adverse Event Report: TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT

TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT
Catalog Number T5-2535-191-US
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: examination of the lot history record showed that the lot passed all acceptance criteria.(note: description provided here because no relevant result code is available).
 
Event or Problem Description
Tryton stent came off of balloon, migrating to the right profunda artery when attempting to retract sds in the aorta due to no-cross.The tryton was dislodged upon careful retraction into the guide catheter.The balloon became stuck in the guide about 90% retracted inside.After treating the lesion, the tryton was attempted to be retrieved via a 4-8mm ensnare and 6f sheath.The stent was successfully snared, but upon retraction #1 into the 6f sheath it wouldn't pull all the way in and dislodged once again into the same artery, the right profunda.An additional attempt using a 6-10mm ensnare and a 6f guide catheter proved to be successful in retrieving the stent intact).The patient was unharmed.No additional tryton devices were deployed.The patient's om1 was successfully stented using a 3.5 x 18mm xience stent in a provisional technique with excellent result.Post retrieval, the patient was placed in the cath lab recovery unit for standard observation, and was discharged 2 days later.The device was possibly damaged either when trying to cross or upon retraction.The stent had to go through an atherectomized vessel, as well as 2 "step- like" turns, however all other devices except the tryton would easily cross.The stent was successfully retrieved intact (verified by fluoroscopy) and the patient was successfully discharged without adverse event.No additional reports of patient injury or complication were reported.What was the target lesion? marginal branch of om1 according to dr.(om was at least a 3.5 and the marginal was a 2.5 per his estimate, confirmed with pre-dilatation).What was the medina classification? 1.1.1.What was percent stenosis? 95%.Was the device used for a chronic total occlusion (total occlusion > 3 months)? no.What was the degree of calcification (none/low/medium/high)? medium.What was the degree of tortuosity (none/low/medium/high)? medium.What guide catheter (size and type) was used? 6f ebu 3.75.Did the device prep normally (i.E.Maintain negative pressure)? yes, according to the technologist.Was confirmed during troubleshooting.Was there any resistance/friction while inserting the balloon through the rotating hemostatic valve? no.Was there any resistance/friction while inserting the balloon through the guide catheter? no.Was predilatation performed prior to attempting to place the tryton stent? yes, using a 2.5mm x 12mm trek.Was there difficulty reaching the lesion? the distal aspect of tryton reached, however, resistance was met upon attempted cross.Was there difficulty crossing the lesion? the tryton would not completely cross.Only 2mm of stent could get across the lesion.No excessive force was applied.Were multiple dilatations performed during the attempt to place the tryton stent? no was the tryton stent removed between dilatations? if so, how many times was it removed and was it checked visually for distortion/damage? it was not.There was enough lumen to cross the lesion.
 
Additional Manufacturer Narrative
The stent was returned for evaluation but, due to its condition, was unable to be evaluated for defects.(note: description provided here because no relevant result code is available.) (b)(4).

Brand Name
TRYTON SIDE BRANCH STENT
Common Device Name
BARE METAL CORONARY STENT
Manufacturer (Section D)
TRYTON MEDICAL, INC.
1000 park forty plaza
suite 325
durham NC 27713
MDR Report Key7207178
Report Number3007210870-2018-00002
Device Sequence Number854173
Product Code MAF
UDI-Device Identifier00894588002149
UDI-Public00894588002149
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/23/2019
Device Catalogue NumberT5-2535-191-US
Device Lot NumberUCB24B1000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight86